MAUDE Adverse Event Report: DEPUY MITEK LLC US 5 MM ULTRA AGGRESSIVE PLUS; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US 5 MM ULTRA AGGRESSIVE PLUS; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283729
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
This is report 3 of 3 for (b)(4).It was reported by a healthcare professional in france that preoperatively to an unknown procedure on (b)(6) 2023, it was observed that there was a presence of a big quantity of white liquid (lubricant) inside the packaging of the 5 mm ultra aggressive plus device.According to the report, the opened a second one but it had the same issue.It was further reported that they opened a third one but no more presence of white liquid in such an important way.It was unknown if and how the procedure was completed.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch a follow-up medwatch will be filed as appropriate.Investigation summary : the complaint device is not being returned, it was discarded, therefore unavailable for a physical evaluation, however a photo was provided.Visual inspection reveled that only one device is shown in the photo, also, the device is shown in its original packaging, grease could be seen in the device tip.A manufacturing record evaluation was performed for the finished device m2206021, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection of the photo, this complaint cannot be confirmed.The manufacturer performed an investigation with the photo provided by the customer with the following results: the unit present grease in the tip, because is part of the manufacturing process, the unit have two application of grease , one is in the inner tube and then assembled in the outer tube, then the second application of grease is in the tip.This is part of the manufacturing process.According to the 8089.Ewi step 2 (place the efd tip inside the opening without touching the interior of wall the grease).Then part of packaging process 8035.Ewi is the clean of the excess of grease.No corrective action is required because the application is part of the manufacturing process, and the process have 100% of visual inspection and the aql = 0.65.Based on the preliminary investigation the grease found in the unit is part of the manufacturing process, the device presented grease inside the inner tube and the tip, that is validated process.Based on this, it can be considered as no integer defect, since the product per requirements need to have grease inside the tip.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
5 MM ULTRA AGGRESSIVE PLUS
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16816320
Report Number1221934-2023-01832
Device Sequence Number5780794
Product Code HRX
UDI-Device Identifier10886705022083
UDI-Public10886705022083
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number283729
Device Catalogue Number283729
Device Lot NumberM2206021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer06/24/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown